Propagation of long extensional nonlinear waves in a hyper-elastic layer


Teymur M.

7th International Conference on Vibration Problems (ICOVP 2005), İstanbul, Turkey, 5 - 09 September 2005, vol.111, pp.481-486 identifier

  • Publication Type: Conference Paper / Full Text
  • Volume: 111
  • City: İstanbul
  • Country: Turkey
  • Page Numbers: pp.481-486

Abstract

Propagation of small but finite amplitude waves in a nonlinear hyper-elastic plate of uniform thickness is considered. By employing a perturbation expansion, extensional waves are examined under the long wave limit. It is shown that the asymptotic wave field is governed by a Korteweg-DeVries (K-dV) equation. Then the propagation characteristics of the asymptotic waves are discussed via the well known solutions of the K-dV equation.